Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 3, 2007, 6:53 PM EDT for Owen County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 6:53 PM EDT (22:53 UTC)
- Expired
- Apr 3, 2007, 7:33 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Owen County, KY
The radar
The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 032254
SVRILN
KYC187-032345-
/O.NEW.KILN.SV.W.0003.070403T2253Z-070403T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 745 PM EDT.
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF MONTEREY...MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
OWEN COUNTY...INCLUDING GRATZ...MONTEREY...BEECHWOOD...NATLEE AND
NEW COLUMBUS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR
NORTHEASTERN KENTUCKY.
LAT...LON 3848 8499 3834 8484 3836 8474 3846 8457
3856 8468
$$1 follow-up statement
000
WWUS51 KILN 032333
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT TUE APR 3 2007
KYC187-032342-
/O.CAN.KILN.SV.W.0003.000000T0000Z-070403T2345Z/
OWEN KY-
732 PM EDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OWEN COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING.
LAT...LON 3848 8499 3834 8484 3836 8474 3846 8457
3856 8468
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 3, 3:10 PM EDT, 3 hours 43 minutes before
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
Hazardous weather outlook, Apr 3, 6:32 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 632 PM EDT TUE APR 3 2007 INZ050-058-OHZ026-034-035-042>046-051-052-056-065-074-042245- WAYNE-FAYETTE IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-LICKING-FAIRFIELD-HOCKING- 632 PM EDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MUCH COLDER AIRMASS WILL OVERSPREAD THE OHIO VALLEY BEHIND THE COLD FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE UPCOMING WEEKEND. MORNING LOWS ARE EXPECTED TO BE NEAR OR BELOW FREEZING BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THE WEEKEND. WITH THE GROWING SEASON IN FULL SWING DUE TO THE RECENT WARM WEATHER...ANY SENSITIVE PLANTS WILL LIKELY NEED TO BE PROTECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ059-066-073>075-080-KYZ089>095-OHZ053>055-060>064-070>072-077- 042245- UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL- GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-CLARK-MADISON-FRANKLIN OH- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON- HAMILTON- 632 PM EDT TUE APR 3 2007 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MUCH COLDER AIRMASS WILL OVERSPREAD THE OHIO VALLEY BEHIND THE COLD FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE UPCOMING WEEKEND. MORNING LOWS ARE EXPECTED TO BE NEAR OR BELOW FREEZING BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THE WEEKEND. WITH THE GROWING SEASON IN FULL SWING DUE TO THE RECENT WARM WEATHER...ANY SENSITIVE PLANTS WILL LIKELY NEED TO BE PROTECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD ACTIVATE THIS EVENING. KYZ096>100-OHZ073-078>082-088-042245- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 631 PM EDT TUE APR 3 2007 ...SEVERE THUNDERSTORM WATCH 115 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MUCH COLDER AIRMASS WILL OVERSPREAD THE OHIO VALLEY BEHIND THE COLD FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE UPCOMING WEEKEND. MORNING LOWS ARE EXPECTED TO BE NEAR OR BELOW FREEZING BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THE WEEKEND. WITH THE GROWING SEASON IN FULL SWING DUE TO THE RECENT WARM WEATHER...ANY SENSITIVE PLANTS WILL LIKELY NEED TO BE PROTECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD ACTIVATE THIS EVENING.
In the hours before
Special weather statement, Apr 3, 5:47 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 547 PM EDT TUE APR 3 2007 OHZ042-051-060-061-032215- MIAMI OH-DARKE OH-MONTGOMERY OH-PREBLE OH- 547 PM EDT TUE APR 3 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PREBLE... MONTGOMERY...SOUTHEASTERN DARKE AND SOUTHERN MIAMI COUNTIES THROUGH 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PITSBURG TO 7 MILES SOUTHWEST OF GERMANTOWN...MOVING EAST AT 45 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... DAYTON...GERMANTOWN...LUDLOW FALLS...WEST MILTON...PLEASANT HILL...ENGLEWOOD...UNION...DREXEL...TROTWOOD...NORTH VIEW...MIAMISBURG ...FORT MCKINLEY AND WEST CARROLLTON. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Special weather statement, Apr 3, 6:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 615 PM EDT TUE APR 3 2007 OHZ051-053-062-032245- GREENE OH-CLARK OH-MIAMI OH- 615 PM EDT TUE APR 3 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MIAMI... CLARK AND GREENE COUNTIES THROUGH 645 PM EDT... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM HAVEN VIEW TO BEAVERCREEK TO BELLBROOK...MOVING EAST AT 45 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PARK LAYNE...MEDWAY...CRYSTAL LAKES...NEW CARLISLE...BEAVERCREEK...SPRING VALLEY...FAIRBORN...TREBEIN...XENIA...OLDTOWN...GREEN MEADOWS...SPRINGFIELD AND ENON. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Special weather statement, Apr 3, 6:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 641 PM EDT TUE APR 3 2007 KYZ094-032315- OWEN KY- 641 PM EDT TUE APR 3 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OWEN COUNTY THROUGH 715 PM EDT... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM SQUIRESVILLE TO 13 MILES SOUTHWEST OF GRATZ...MOVING EAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... OWENTON...MONTEREY...BEECHWOOD...NATLEE AND NEW COLUMBUS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.